Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 4, NWS Jackson, MS

January 10, 20137 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 10, 2013, 6:24 AM CST for 7 counties in Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2013, 6:24 AM CST (12:24 UTC)
Expired
Jan 10, 2013, 9:15 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Bolivar County, MS, Humphreys County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 8:50 AM CSTFLASH FLOODAnguilla, MSMINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER TOUCHING THEIR HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 146 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 340 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
340 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WGUS54 KJAN 101224
FFWJAN
MSC011-053-083-125-133-151-163-101515-
/O.NEW.KJAN.FF.W.0004.130110T1224Z-130110T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
624 AM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  WESTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ITTA BENA...
  BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...SHELBY...SHAW...ROSEDALE...
  CLEVELAND...
  SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...MOORHEAD...
  INDIANOLA...DREW...
  WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...AVON...LELAND...HOLLANDALE...
  GREENVILLE...
  NORTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 915 AM CST

* AT 622 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED   
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NORTHEAST LOUISIANA AND 
PORTIONS OF THE MISSISSIPPI DELTA. THE STORMS WERE MOVING NORTH AT 
35 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO 
THREE INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  QUITO...SWIFTOWN...HOLLY RIDGE...BLAINE...ROME...DEESON...SCOTT...
  LAMONT...WINTERVILLE...TRIBBETT...WAYSIDE...DARLOVE...ESTILL...
  SUNFLOWER...RENOVA...MOUND BAYOU...METCALFE...ISOLA...INVERNESS...
  GUNNISON...BOYLE AND BENOIT

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3382 9035 3334 9028 3275 9049 3311 9120
      3328 9104 3324 9110 3345 9106 3339 9112
      3338 9114 3369 9123 3368 9104 3377 9115
      3378 9099 3397 9110 3409 9088 3412 9096
      3412 9095 3413 9066

$$

JA
1 follow-up statement
706 
WGUS74 KJAN 101316
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
716 AM CST THU JAN 10 2013

MSC011-053-083-125-133-151-163-101515-
/O.CON.KJAN.FF.W.0004.000000T0000Z-130110T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-SUNFLOWER MS-SHARKEY MS-LEFLORE MS-HUMPHREYS MS-
BOLIVAR MS-YAZOO MS-
716 AM CST THU JAN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR
NORTHWESTERN YAZOO...BOLIVAR...HUMPHREYS...WESTERN LEFLORE...NORTHERN
SHARKEY...SUNFLOWER AND WASHINGTON COUNTIES...

AT 714 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHWEST 
MISSISSIPPI. THE STORMS WERE MOVING NORTH AT 35 MPH. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE 
OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARCHMAN...DEESON...SHELBY...RULEVILLE...RENOVA...MOUND BAYOU...
GUNNISON...DREW...CLEVELAND AND BOYLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3382 9035 3334 9028 3275 9049 3311 9120
      3328 9104 3324 9110 3345 9106 3339 9112
      3338 9114 3369 9123 3368 9104 3377 9115
      3378 9099 3397 9110 3409 9088 3412 9096
      3412 9095 3413 9066

$$


MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 5:07 AM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Jan 10, 5:07 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
507 AM CST THU JAN 10 2013

.DISCUSSION...

FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...

THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.

ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.

LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/

SATURDAY THROUGH WEDNESDAY...

FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY.  A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.

MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.

AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.

AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  56  73  63 /  93  66  27  65
MERIDIAN      73  61  74  64 /  57  74  46  65
VICKSBURG     74  52  73  61 /  96  51  15  64
HATTIESBURG   74  61  76  63 /  96  65  42  31
NATCHEZ       74  53  74  64 /  98  43  19  62
GREENVILLE    73  51  72  58 /  98  70   9  56
GREENWOOD     73  56  72  63 /  90  85  15  61

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ053-054-059>064-
     072>074.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023>026.

AR...NONE.

&&
Hazardous weather outlook, Jan 10, 6:18 AM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
618 AM CST THU JAN 10 2013

LAZ007>009-015-016-023>026-MSZ040-041-047-053>066-072>074-111230-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD HEAVY RAINFALL COULD LEAD TO FLASH FLOODING TODAY. PLEASE
REFERENCE THE FLASH FLOOD WATCH FOR MORE DETAILS.

THERE IS A LOW RISK FOR SEVERE WEATHER...PARTICULARLY ALONG AND SOUTH
OF THE HIGHWAY 84 CORRIDOR WHERE INSTABILITY AND THUNDERSTORM
POTENTIAL IS GREATEST. STRONG WIND SHEAR IS CREATING AN ENVIRONMENT
FAVORABLE FOR STORMS TO PRODUCE DAMAGING WIND GUSTS AND PERHAPS
TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY.

MSZ026>033-036>039-042>046-048>052-111230-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL COULD CAUSE MINOR FLOODING LATER TODAY...AND THERE
WILL BE A POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS AS WE GO
INTO THE AFTERNOON HOURS. STORMS WILL BE CAPABLE OF A PRODUCING 50 TO
60 MPH WIND GUSTS...AND A TORNADO CANNOT BE RULED OUT. THE RISK FOR
HEAVY RAINFALL AND SEVERE WEATHER WILL BE GREATER AS YOU GO FARTHER
SOUTH INTO SOUTHERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS COULD BE NECESSARY TODAY.

ARZ074-075-MSZ018-019-025-034-035-111230-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
618 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL LEAD TO MINOR FLOODING TODAY AND PERHAPS
LOCALIZED FLASH FLOODING. THERE WILL ALSO BE A POTENTIAL FOR A FEW
STRONG TO SEVERE THUNDERSTORMS AS WE GO INTO THE AFTERNOON HOURS.
STORMS WILL BE CAPABLE OF A PRODUCING 50 TO 60 MPH WIND GUSTS...AND A
TORNADO CANNOT BE RULED OUT. THE RISK FOR HEAVY RAINFALL AND SEVERE
WEATHER WILL GENERALLY BE GREATER AS YOU GO FARTHER SOUTH INTO
NORTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Special weather statement, Jan 10, 4:04 AM CST, 2 hours 20 minutes before
MSZ047-101030-
WARREN MS-
404 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST THU JAN 10 2013

...STRONG THUNDERSTORM MOVING THROUGH WARREN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
AND VERY HEAVY RAIN WAS LOCATED 5 MILES SOUTH OF VICKSBURG AT 402 AM
CST...MOVING NORTHEAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH
THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE.

PEOPLE IN EASTERN WARREN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3222 9098 3229 9097 3230 9092 3237 9087
      3234 9092 3235 9094 3245 9090 3245 9086
      3257 9084 3248 9060 3235 9068 3234 9071
      3234 9070 3214 9081 3216 9085 3213 9084
      3212 9087 3219 9102
TIME...MOT...LOC 1002Z 210DEG 28KT 3225 9085
Special weather statement, Jan 10, 4:53 AM CST, 1 hour 31 minutes before
MSZ040>042-047-101125-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
453 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH GUSTY WINDS AND
VERY HEAVY RAIN WAS LOCATED OVER REDWOOD AT 453 AM CST...MOVING
NORTH AT 35 MPH.

PEOPLE IN SOUTHWESTERN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHERN
SHARKEY AND NORTH CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3291 9086 3287 9055 3240 9071 3244 9094
TIME...MOT...LOC 1053Z 191DEG 32KT 3252 9079

MRM
Special weather statement, Jan 10, 5:18 AM CST, 1 hour 6 minutes before
MSZ040>042-047-101145-
WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-
518 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AS WELL
AS 40 TO 50 MPH WAS LOCATED 5 MILES NORTH OF OAK RIDGE AT 517 AM
CST...MOVING NORTH AT 35 MPH. VICKSBURG REPORTED SOME LOCALIZED FLOODING
ON SOME STREETS.

PEOPLE IN SOUTHWESTERN YAZOO...EAST CENTRAL ISSAQUENA...SOUTHERN
SHARKEY AND NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3280 9089 3276 9052 3244 9065 3246 9085
TIME...MOT...LOC 1117Z 189DEG 30KT 3257 9074

MRM
Local storm report, Jan 10, 5:19 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   EMERGENCY MNGR

            LOCALIZED ROAD FLOODING BEING REPORTED. ONE WATER RESCUE
            HAS ALREADY BEEN MADE.

&&

AWEBER
Special weather statement, Jan 10, 5:40 AM CST, 44 minutes before
MSZ040-042-101210-
ISSAQUENA MS-YAZOO MS-
540 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
540 AM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 7 MILES NORTHWEST OF PHOENIX AT 540 AM
CST...MOVING NORTHEAST AT 40 MPH.

PEOPLE IN WESTERN YAZOO AND EXTREME EAST CENTRAL ISSAQUENA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3268 9070 3266 9069 3268 9066 3269 9066
      3271 9069 3293 9063 3293 9055 3283 9030
      3255 9057 3264 9072
TIME...MOT...LOC 1140Z 209DEG 34KT 3268 9060

MRM
Special weather statement, Jan 10, 6:23 AM CST, 1 minute before
LAZ024-026-MSZ060-101305-
ADAMS MS-CONCORDIA LA-CATAHOULA LA-
623 AM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
623 AM CST THU JAN 10 2013

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED 7 MILES SOUTH OF ACME AT 623 AM CST...MOVING NORTHEAST
AT 40 MPH.

PEOPLE IN SOUTHWESTERN ADAMS COUNTY...AND SOUTHWESTERN CATAHOULA AND
SOUTHERN CONCORDIA PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3165 9191 3135 9132 3131 9142 3131 9146
      3128 9149 3123 9148 3121 9153 3123 9156
      3111 9161 3107 9166 3112 9173 3119 9169
      3122 9179 3129 9188 3128 9194 3122 9193
      3122 9199
TIME...MOT...LOC 1223Z 205DEG 33KT 3121 9178

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:48 PM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 2:46 AM CSTFlash Flood WarningJANAdams, Jefferson7 hr
Jan 10, 4:04 AM CSTSpecial Weather StatementJANWarren26 min
Jan 10, 4:53 AM CSTSpecial Weather StatementJANSharkey32 min
Jan 10, 5:18 AM CSTSpecial Weather StatementJANIssaquena27 min
Jan 10, 5:34 AM CSTFlash Flood WarningJANClaiborne, Issaquena, Jefferson, Sharkey, Warren, Yazoo6 hr
Jan 10, 5:40 AM CSTSpecial Weather StatementJANYazoo30 min
Jan 10, 6:45 AM CSTTornado WarningJANAdams, Jefferson45 min
Jan 10, 7:22 AM CSTSpecial Weather StatementJANFranklin, Jefferson33 min
Jan 10, 7:36 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson54 min
Jan 10, 8:14 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds61 min
Jan 10, 9:11 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington3 hr
Jan 10, 9:19 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln116 min
Jan 10, 9:46 AM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 11:11 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln2 hr
Jan 10, 11:24 AM CSTSpecial Weather StatementJANMarion41 min
Jan 10, 11:29 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren, Yazoo2 hr
Jan 10, 12:15 PM CSTFlash Flood WarningJANMarion3 hr
Jan 10, 12:16 PM CSTAreal Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington4 hr
Jan 10, 12:26 PM CSTRiver Flood WarningJANHinds, Warren20 days
Jan 10, 12:28 PM CSTFlash Flood WarningJANHinds3 hr
Jan 10, 12:42 PM CSTAreal Flood WarningJANAdams6 hr
Jan 10, 1:22 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo6 hr
Jan 10, 1:39 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln6 hr
Jan 10, 2:16 PM CSTSevere Thunderstorm WarningJANForrest, Lamar44 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningJANCovington, Jones56 min
Jan 10, 2:40 PM CSTSpecial Weather StatementJANNeshoba, Winston45 min
Jan 10, 3:04 PM CSTRiver Flood WarningJANFranklin19 hr
Jan 10, 3:17 PM CSTTornado WarningJANJones43 min
Jan 10, 3:41 PM CSTRiver Flood WarningJANSharkey11 days
Jan 10, 3:51 PM CSTTornado WarningJANClarke, Lauderdale54 min
Jan 10, 4:03 PM CSTTornado WarningJANClarke, Jasper, Jones42 min
Jan 10, 4:40 PM CSTSpecial Weather StatementJANClarke30 min
Jan 10, 5:35 PM CSTSpecial Weather StatementJANClay, Kemper, Lowndes, Noxubee25 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.